Alert archive / Florida / Special Weather Statements in 2021
Special Weather Statement, NWS Miami, FL
NWS Miami, FL issued this special weather statement at Jul 23, 2021, 1:33 PM EDT for Miami-Dade County, Florida. It was in force for 42 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 23, 2021, 1:33 PM EDT (17:33 UTC)
- Expired
- Jul 23, 2021, 2:15 PM EDT
- In force
- 42 min
- Issued by
- NWS Miami, FL
County Miami-Dade County, FL
The nearest sounding before it
Miami, FL (KMFL), launched 12:00Z, 5.6 hours before the alert went out and 58 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1775 J/kg
- Mixed-layer CIN
- -8 J/kg
- Mixed-layer LCL
- 804 m above ground
- 0-6 km bulk shear
- 14 kt
- 0-1 km storm-relative helicity
- -43 m²/s²
- 0-3 km storm-relative helicity
- -23 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
167
WWUS82 KMFL 231733
SPSMFL
Special Weather Statement
National Weather Service Miami FL
133 PM EDT Fri Jul 23 2021
FLZ073-173-174-231815-
Far South Miami-Dade County FL-Inland Miami-Dade County FL-
Coastal Miami Dade County FL-
133 PM EDT Fri Jul 23 2021
...SIGNIFICANT WEATHER ADVISORY FOR SOUTH CENTRAL MIAMI-DADE COUNTY
UNTIL 215 PM EDT...
* At 132 PM EDT, National Weather Service meteorologists were
tracking a strong thunderstorm over Florida City, or near
Homestead. This storm was nearly stationary.
* Winds in excess of 45 mph, excessive cloud-to-ground lightning, and
funnel clouds possible with this storm.
* Locations impacted include...
Homestead, Homestead Miami Speedway, Homestead General Airport, The
Redland, Florida City, Homestead Base, Naranja, Princeton, Royal
Palm Ranger, Leisure City, Goulds, Richmond West, Cutler Bay,
Inlikita and South Miami Heights.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
These winds can down small tree limbs and branches, and blow around
unsecured small objects. Seek shelter in a safe building until the
storm passes.
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Persons participating in outdoor activities should seek sturdy
shelter until this storm passes. Open shelters found in parks,
beaches, or golf courses offer no protection from the dangers of
lightning.
&&
LAT...LON 2568 8060 2555 8033 2530 8039 2529 8040
2526 8040 2527 8041 2528 8041 2527 8042
2526 8042 2526 8043 2524 8043 2524 8046
2523 8052 2524 8055 2523 8058 2522 8073
TIME...MOT...LOC 1732Z 097DEG 3KT 2546 8047
$$
RAGWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Miami, FL wrote its last area forecast discussion before this special weather statement went out at Jul 23, 1:22 PM EDT, 11 minutes earlier.
Area forecast discussion, Jul 23, 1:22 PM EDT, 11 minutes before
Area Forecast Discussion National Weather Service Miami FL 122 PM EDT Fri Jul 23 2021 .AVIATION(18Z TAFS)... Scattered to numerous showers and thunderstorms will continue this afternoon and into the evening hours especially across the interior and east coast terminals. Periods of MVFR or IFR will be possible around showers and thunderstorms. Light south southeasterly winds will continue across most terminals. At KAPF, winds will remain out of the west northwest as the Gulf breeze moves inland. Winds will become light and variable across all terminals this evening. && .PREV DISCUSSION... (Issued 1005 AM EDT Fri Jul 23 2021) UPDATE... The light and variable wind flow across the region will continue as the day progresses. The 12Z KMFL sounding also shows a moist air mass in place with PWAT values of 1.85 inches. Moisture will continue to increase as the day progresses. The east and west coast sea breezes will be the focus for shower and thunderstorm development today as they move inland. With the rather light wind flow in place, these storms will be slow moving or even stationary. With plenty of moisture to work with, heavy downpours associated with thunderstorms could lead to the potential for localized flooding due to multiple rounds of showers and thunderstorms as well as the slow movement of the storms. There will be enough instability in place to support a strong thunderstorm or two containing wind gusts up to 45 or 50 mph especially later this afternoon into the early evening hours. High temperatures today will remain on the warm side as they will range from around 90 across the east coast to the mid 90s across the interior sections. PREV DISCUSSION... (Issued 731 AM EDT Fri Jul 23 2021) AVIATION(12Z TAFS)... VFR conditions will prevail throughout the forecast period. Light and variable winds will increase out of the south southeast by the middle of the morning. Scattered showers and thunderstorms will develop along the sea breezes and will continue through the afternoon and evening hours. Periods of MVFR or IFR are possible in and around showers and thunderstorms. At KAPF, winds will increase out of the west northwest this afternoon as the Gulf breeze develops. PREV DISCUSSION... (Issued 330 AM EDT Fri Jul 23 2021) INCREASING RISK OF URBAN FLOODING THIS WEEKEND... DISCUSSION... Short term (Today - Saturday): Models and sfc analyses data continues to depict a low level ridge axis extending across the west Atlantic, with its western-most edge barely reaching SoFlo. Further north, a mid level trough/sfc front complex lingers across much of the eastern seaboard, with an associated low-level low reflecting around the Carolinas. Meanwhile, high pressure will also be in control of much of the GOMEX, which will put SoFlo right between the edges of the two high pressure systems today. The described synoptic scenario will result in fairly light and variable flow across the area as pressure gradients remain relaxed, and flow direction changes from generally south over the Atlantic coast to northwesterly over the Gulf coast. Thus, expect another day where storm tracks will be rather chaotic and slow. The 00Z MFL sounding is depicting an increasingly moist air mass with PWATs back to around 2 inches, which signals the onset of another round of wet weather during the next couple of days. The wind profile will again allow for sea breezes to become focal points for deep convection, driving thunderstorm activity from the coast towards inland and northern areas as the afternoon progresses. Highest POPs should again favor those areas, with values in the 70- 80 percent range. In addition, as the initial round of thunderstorms dissipates, outflow boundaries may initiate additional convection later in the afternoon. Potential impacts will be lightning, locally heavy rainfall and gusty winds. And with the light flow in place, there is potential for having slow-moving or even stationary downpours, which could result in significant flooding impacts across SoFlo's urban areas. Please refer to the Hydrology section below for additional details about the potential for flooding across the area. By Saturday, models push the boundary over the eastern seaboard further south, with its associated sfc low reaching the NE portions of the peninsula. This drags additional moisture into the area, with POPs peaking around 85 percent for much of SoFlo during the afternoon hours. Numerous showers and storms are anticipated with even higher risk of urban flooding through the evening hours. Temperatures remain on the warm side with afternoon highs in the low-mid 90s, and heat index values in the low to mid 100s. Long term (Sat night to Thursday): Abundant moisture will be in place to start the week as a sfc low and associated boundary linger just east of the Florida Atlantic coast. Latest model soundings suggest PWATs peaking at 2.5 inches early next week all across the state as the influence of the low increases. The air mass will also grow more unstable, with potential for strong or even a couple of severe storms. The aforementioned low could become a subtropical disturbance, which may shift winds to the SE by early next week, keeping POPs on the high end over most of the state. Best chances will again focus over interior areas and near Lake Okeechobee. Sea breezes will be the primary focal points for convection each afternoon. Potential impacts will be frequent lighting, strong wind gusts, and localized flooding. All in all, expect a wet pattern to prevail through the forecast period with numerous showers and storms each day. Temperatures will be muggy and seasonable regionwide. Maximum temperatures in the upper 80s/lower 90s can be expected across the peninsula. Additionally, maximum heat indices could exceed 100 over the weekend, and 105 by next week. MARINE... Surface ridging will keep a relatively weak flow across the Gulf and Atlantic waters over the next several days as we reside on the periphery of several different high/low pressure systems. A small northerly swell may reach the east coast early next week in response to an area of low pressure over the southwest Atlantic. Typical rain chances are expected to end the week, with more widespread storm activity expected over the weekend. HYDROLOGY... The south/southwest flow over South Florida will allow for PWAT values to climb to around 2 inches today before increasing further to 2.2 to 2.4 through the rest of the weekend. The PWAT values this weekend will be near the record of around 2.4 inches. This will allow for heavy rainfall potential this weekend over South Florida with any showers or thunderstorms that develop. At this time, it appears as if rainfall totals of 1 to 3 inches will be possible along the Gulf coast. However, rainfall amounts will be a little higher over the eastern portions of the area with 3 to 5 inches of rainfall possible by the end of the weekend. Rainfall totals could be locally higher where any shower and thunderstorm training sets up. With the grounds somewhat saturated over South Florida from the showers and thunderstorms this week, any additional rainfall could lead to some flooding concerns this weekend. This is especially true where the heaviest rainfall occurs. Will continue to monitor the latest forecast models on this potential and will determine if a Flood Watch will be necessary in later forecast updates for South Florida. AVIATION(06Z TAFS)... VFR conditions and light SSE winds expected to prevail through the TAF period, with showers and thunderstorms returning along the east coast near daybreak and increasing in coverage through the afternoon. MVFR ceilings and gusty winds are likely near any convection, with heavy rainfall and frequent lightning. Convective activity may persist from north to south into Friday night. && .PRELIMINARY POINT TEMPS/POPS... Miami 77 90 77 89 / 60 70 60 80 West Kendall 77 90 75 89 / 50 70 60 80 Opa-Locka 77 90 75 89 / 60 70 60 80 Homestead 77 89 75 88 / 50 70 60 70 Fort Lauderdale 77 88 77 88 / 60 70 60 80 N Ft Lauderdale 77 89 77 88 / 60 70 60 80 Pembroke Pines 77 90 75 88 / 60 70 60 80 West Palm Beach 75 90 76 89 / 60 70 50 80 Boca Raton 77 90 77 90 / 60 70 60 70 Naples 78 90 76 90 / 60 70 50 70 && .MFL WATCHES/WARNINGS/ADVISORIES... FL...None. AM...None. GM...None. && Update/Aviation...CWC Today through Saturday and Marine...AR Saturday Night through Thursday...AR Visit us at weather.gov/miami Follow us on Facebook and Twitter at: www.facebook.com/nwsmiami www.twitter.com/nwsmiami
Hazardous weather outlook, Jul 23, 10:18 AM EDT, 3 hours 15 minutes before
Hazardous Weather Outlook for South Florida National Weather Service Miami FL 1018 AM EDT Fri Jul 23 2021 AMZ610-630-650-651-670-671-FLZ063-066>075-168-172>174-GMZ656-657-676- 240230- Lake Okeechobee-Biscayne Bay- Coastal waters from Jupiter Inlet to Deerfield Beach FL out 20 NM- Coastal waters from Deerfield Beach to Ocean Reef FL out 20 NM- Waters from Jupiter Inlet to Deerfield Beach FL from 20 to 60 NM- Waters from Deerfield Beach to Ocean Reef FL from 20 to 60 NM excluding the territorial waters of Bahamas-Glades-Hendry- Inland Palm Beach-Metro Palm Beach-Coastal Collier-Inland Collier- Inland Broward-Metro Broward-Inland Miami-Dade-Metro Miami-Dade- Mainland Monroe-Coastal Palm Beach-Coastal Broward-Coastal Miami- Dade-Far South Miami-Dade- Coastal waters from Chokoloskee to Bonita Beach FL out 20 NM- Coastal waters from East Cape Sable to Chokoloskee FL out 20 NM- Waters from Chokoloskee to Bonita Beach FL from 20 to 60 NM- 1018 AM EDT Fri Jul 23 2021 ...Scattered to Numerous Showers and Thunderstorms Today... ...Localized Flooding Possible Through the Weekend... This hazardous weather outlook is for South Florida. .DAY ONE...TODAY AND TONIGHT Thunderstorms: Scattered to numerous thunderstorms will develop, starting over the coastal metro areas and then moving over the interior areas as sea breezes push inland. The primary impacts will be lightning strikes, gusty winds, and locally heavy rainfall. Flooding: Localized flooding is possible today due to slow moving heavy downpours from thunderstorms over the low lying and poor drainage areas. Wind: A few storms could be strong enough to produce wind gusts up to 50 mph this afternoon and evening. Waterspouts: There is a slight chance of waterspouts over the local South Florida waters. Temperatures: Heat index values could reach 105 degrees or higher over portions of the interior this afternoon. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY Scattered to numerous showers and thunderstorms are possible each day, with increasing potential for flooding across the metro areas of South Florida over the weekend. The greatest coverage of showers and thunderstorms will be over the interior and east coast metro areas through the weekend. Frequent lightning, heavy downpours, and gusty winds will be possible with the strongest thunderstorms. .SPOTTER INFORMATION STATEMENT... Widespread spotter activation is not anticipated, however individual spotters are encouraged to report high wind, hail and flooding to the National Weather Service forecast office in Miami. For more information...visit the National Weather Service in Miami website at www.weather.gov/miami.
In the hours before
Special weather statement, Jul 23, 1:33 PM EDT, 0 minutes before
Special Weather Statement
National Weather Service Miami FL
133 PM EDT Fri Jul 23 2021
FLZ073-173-174-231815-
Far South Miami-Dade County FL-Inland Miami-Dade County FL-
Coastal Miami Dade County FL-
133 PM EDT Fri Jul 23 2021
...SIGNIFICANT WEATHER ADVISORY FOR SOUTH CENTRAL MIAMI-DADE COUNTY
UNTIL 215 PM EDT...
* At 132 PM EDT, National Weather Service meteorologists were
tracking a strong thunderstorm over Florida City, or near
Homestead. This storm was nearly stationary.
* Winds in excess of 45 mph, excessive cloud-to-ground lightning, and
funnel clouds possible with this storm.
* Locations impacted include...
Homestead, Homestead Miami Speedway, Homestead General Airport, The
Redland, Florida City, Homestead Base, Naranja, Princeton, Royal
Palm Ranger, Leisure City, Goulds, Richmond West, Cutler Bay,
Inlikita and South Miami Heights.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
These winds can down small tree limbs and branches, and blow around
unsecured small objects. Seek shelter in a safe building until the
storm passes.
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Persons participating in outdoor activities should seek sturdy
shelter until this storm passes. Open shelters found in parks,
beaches, or golf courses offer no protection from the dangers of
lightning.
&&
LAT...LON 2568 8060 2555 8033 2530 8039 2529 8040
2526 8040 2527 8041 2528 8041 2527 8042
2526 8042 2526 8043 2524 8043 2524 8046
2523 8052 2524 8055 2523 8058 2522 8073
TIME...MOT...LOC 1732Z 097DEG 3KT 2546 8047
RAGSpecial weather statement, Jul 23, 1:33 PM EDT, 0 minutes before
Special Weather Statement National Weather Service Miami FL 133 PM EDT Fri Jul 23 2021 FLZ073-074-173-231815- Metropolitan Miami Dade FL-Inland Miami-Dade County FL- Coastal Miami Dade County FL- 133 PM EDT Fri Jul 23 2021 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN MIAMI-DADE COUNTY UNTIL 215 PM EDT... * At 133 PM EDT, National Weather Service meteorologists were tracking a strong thunderstorm over Hialeah, moving south at 15 mph. * Winds in excess of 45 mph and funnel clouds possible with this storm. * Locations impacted include... Miami, Hialeah, Miami Beach, Coral Gables, Key Biscayne, South Miami, Miami Gardens, Virginia Key, Kendall, North Miami, Doral, North Miami Beach, Miami Lakes, Hialeah Gardens, Pinecrest, Opa-Locka, Miami Springs, Sweetwater, Miami Shores and North Bay Village. PRECAUTIONARY/PREPAREDNESS ACTIONS... This activity was also developing in an environment favorable for the formation of funnel clouds. Stay tuned to NOAA weather radio and local media for additional updates and possible warnings. To report severe weather, contact your nearest law enforcement agency. You can also share your report with NWS Miami on Facebook and Twitter. && LAT...LON 2565 8008 2558 8035 2593 8042 2597 8019 TIME...MOT...LOC 1733Z 343DEG 12KT 2586 8029 CWC
The office that day
Everything else NWS Miami, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 22, 8:08 PM EDT | Special Weather Statement | MFL | Glades | 52 min |
| Jul 22, 10:25 PM EDT | Special Weather Statement | MFL | Hendry | 50 min |
| Jul 23, 9:42 AM EDT | Special Marine Warning | MFL | 63 min | |
| Jul 23, 1:33 PM EDT | Special Weather Statement | MFL | Miami-Dade | 42 min |
| Jul 23, 2:14 PM EDT | Special Weather Statement | MFL | Miami-Dade | 31 min |
| Jul 23, 2:57 PM EDT | Special Weather Statement | MFL | Palm Beach | 63 min |
| Jul 23, 3:03 PM EDT | Special Weather Statement | MFL | Collier | 42 min |
| Jul 23, 3:52 PM EDT | Special Weather Statement | MFL | Palm Beach | 68 min |
| Jul 23, 4:16 PM EDT | Areal Flood Advisory | MFL | Palm Beach | 119 min |
| Jul 23, 4:16 PM EDT | Special Weather Statement | MFL | Broward | 59 min |
| Jul 23, 4:29 PM EDT | Special Weather Statement | MFL | Broward | 46 min |
| Jul 23, 4:40 PM EDT | Severe Thunderstorm Warning | MFL | Broward, Palm Beach | 50 min |
| Jul 23, 4:42 PM EDT | Special Marine Warning | MFL | 93 min | |
| Jul 23, 4:53 PM EDT | Special Weather Statement | MFL | Broward | 52 min |
| Jul 23, 4:56 PM EDT | Severe Thunderstorm Warning | MFL | Broward, Collier, Hendry, Miami-Dade, Monroe, Palm Beach | 49 min |
| Jul 23, 5:17 PM EDT | Special Weather Statement | MFL | Broward | 43 min |
| Jul 23, 5:20 PM EDT | Special Weather Statement | MFL | Palm Beach | 55 min |
| Jul 23, 5:23 PM EDT | Special Marine Warning | MFL | 2 hr | |
| Jul 23, 5:24 PM EDT | Special Weather Statement | MFL | Glades | 66 min |
| Jul 23, 5:47 PM EDT | Areal Flood Advisory | MFL | Broward, Palm Beach | 118 min |
| Jul 23, 5:49 PM EDT | Special Weather Statement | MFL | Broward | 41 min |
| Jul 23, 6:03 PM EDT | Special Weather Statement | MFL | Hendry | 42 min |
| Jul 23, 6:12 PM EDT | Special Weather Statement | MFL | Broward | 48 min |
| Jul 23, 6:20 PM EDT | Special Marine Warning | MFL | 55 min | |
| Jul 23, 6:22 PM EDT | Severe Thunderstorm Warning | MFL | Broward, Miami-Dade | 23 min |
| Jul 23, 6:27 PM EDT | Special Weather Statement | MFL | Palm Beach | 48 min |
| Jul 23, 6:29 PM EDT | Special Weather Statement | MFL | Miami-Dade | 46 min |
| Jul 23, 6:57 PM EDT | Special Weather Statement | MFL | Hendry | 48 min |
| Jul 23, 7:06 PM EDT | Special Weather Statement | MFL | Palm Beach | 39 min |
Nearby
Special Weather Statements in Florida, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.